Phenny Awiti is living with HIV/AIDs, she is a brave warrior.
The mother of two is always sharing her journey with HIV and creating awareness about the disease.
Phenny Awiti has revealed that when she was diagnosed with HIV/AIDs in 2008, she was warned of the side effects of taking ARVs.
When I started taking ARVs in 2008, I was warned that there are parts of my body that would either be fatter or experience some fat reduction. Mostly, my boobs grew bigger, my tummy was kinda big, I had to just workout to reduce and maintain them, but still I have some fat on my tummy that I am okay with.
I also experienced something so weird, I was so hippy, but my hips and butts were no more.
It’s like they were slashed!
Now, I had to move on past all of these effects! Because they will to be there forever.
Fortunately for me, I had one mark that stayed forever; the shape of my legs!
I have hidden my legs for far too long and just decided to give a middle finger to the world and let them breathe. I have been hiding my legs for nine solid years, i began showing some of it last year,’ she wrote in part.
Awiti went ahead to applaud manufacturers for improving on the manufacturing of drugs. She says current ARVs have fewer side effects compared to those from a few years ago.
‘Ten or five years ago, we had so many side effects of ARVs, people have suffered from worse side effects!
Lipodystrophy is the word for the changes in body fats caused by the older type of ARVs I just mentioned. Funny how I was such a coward to not admit to losing the legs I presumed were nice.
How I worked on my tummy and all that.
Oh well, anyway!
It is so important for people to know that the type of ARVs that used to cause this was majorly Stavudine! Which people fought for it to be banned!
Because this drug was causing more harm than good healthwise.
Stavudine was finally banned!
Some people have the said fats accumulate at their back, right beneath their neck!
It was terrible, and the only process that made it easier to get rid of this condition was some minor surgeries, which some people never afforded!
We have people undergoing kidney issues to date! Because of this type of combination.
It is so important for you to know that stavudine caused more harm than good for PLWH!
Share this post, someone somewhere might need to know exactly what is happening in their body, especially if they are still using the older version of ARVs.
To a Stigma-Free Society
To embracing the marks that ARVs and HIV left on our bodies!
To embracing who we truly are!
Effects of ARVs include:
Hypersensitivity or allergic reactions, with symptoms such as fever, nausea, and vomiting.
Lactic acidosis (high lactic acid levels in the blood)